Cytomegalovirus colitis in a patient undergoing postoperative adjuvant chemotherapy for lung adenocarcinoma with uracil-tegafur

Hideyuki Hayashi, Yoshito Komatsu, Takumi Uchida, Nobuhiko Abe, Ken Ito, Kouji Hirata, Kana Matsuda, Akira Fujinaga

Research output: Contribution to journalArticle

Abstract

When we examine a patient with symptoms of acute enteritis in the course of chemotherapy with oral fluoropyrimidines such as uracil-tegafur (often referred to as UFT), we usually suspect 5-fluorouracil-induced enterocolitis. In case of persistent clinical symptoms despite discontinuation of chemotherapy, cytomegalovirus colitis should be considered in the differential diagnosis of chemotherapy-induced enterocolitis. We herein report the case of a patient who underwent surgery for lung adenocarcinoma followed by postoperative adjuvant chemotherapy with uracil-tegafur and was diagnosed as having cytomegalovirus colitis during the therapy. In the course of chemotherapy, cytomegalovirus colitis occasionally occurs even though the patient does not experience severe myelosuppression; thus, it is necessary that we recognize its potential occurrence.

Original languageEnglish
Pages (from-to)826-829
Number of pages4
JournalJournal of Infection and Chemotherapy
Volume22
Issue number12
DOIs
Publication statusPublished - 2016 Dec 1
Externally publishedYes

Fingerprint

Tegafur
Uracil
Colitis
Adjuvant Chemotherapy
Cytomegalovirus
Enterocolitis
Drug Therapy
Enteritis
Fluorouracil
Differential Diagnosis
Adenocarcinoma of lung

Keywords

  • 5-Fluorouracil-induced enterocolitis
  • Adverse effect
  • Chemotherapy
  • Cytomegalovirus colitis
  • Lymphopenia
  • Uracil-tegafur

ASJC Scopus subject areas

  • Microbiology (medical)
  • Pharmacology (medical)
  • Infectious Diseases

Cite this

Cytomegalovirus colitis in a patient undergoing postoperative adjuvant chemotherapy for lung adenocarcinoma with uracil-tegafur. / Hayashi, Hideyuki; Komatsu, Yoshito; Uchida, Takumi; Abe, Nobuhiko; Ito, Ken; Hirata, Kouji; Matsuda, Kana; Fujinaga, Akira.

In: Journal of Infection and Chemotherapy, Vol. 22, No. 12, 01.12.2016, p. 826-829.

Research output: Contribution to journalArticle

Hayashi, Hideyuki ; Komatsu, Yoshito ; Uchida, Takumi ; Abe, Nobuhiko ; Ito, Ken ; Hirata, Kouji ; Matsuda, Kana ; Fujinaga, Akira. / Cytomegalovirus colitis in a patient undergoing postoperative adjuvant chemotherapy for lung adenocarcinoma with uracil-tegafur. In: Journal of Infection and Chemotherapy. 2016 ; Vol. 22, No. 12. pp. 826-829.
@article{95ab997e116a4acbb7a47c9d54b02b16,
title = "Cytomegalovirus colitis in a patient undergoing postoperative adjuvant chemotherapy for lung adenocarcinoma with uracil-tegafur",
abstract = "When we examine a patient with symptoms of acute enteritis in the course of chemotherapy with oral fluoropyrimidines such as uracil-tegafur (often referred to as UFT), we usually suspect 5-fluorouracil-induced enterocolitis. In case of persistent clinical symptoms despite discontinuation of chemotherapy, cytomegalovirus colitis should be considered in the differential diagnosis of chemotherapy-induced enterocolitis. We herein report the case of a patient who underwent surgery for lung adenocarcinoma followed by postoperative adjuvant chemotherapy with uracil-tegafur and was diagnosed as having cytomegalovirus colitis during the therapy. In the course of chemotherapy, cytomegalovirus colitis occasionally occurs even though the patient does not experience severe myelosuppression; thus, it is necessary that we recognize its potential occurrence.",
keywords = "5-Fluorouracil-induced enterocolitis, Adverse effect, Chemotherapy, Cytomegalovirus colitis, Lymphopenia, Uracil-tegafur",
author = "Hideyuki Hayashi and Yoshito Komatsu and Takumi Uchida and Nobuhiko Abe and Ken Ito and Kouji Hirata and Kana Matsuda and Akira Fujinaga",
year = "2016",
month = "12",
day = "1",
doi = "10.1016/j.jiac.2016.07.009",
language = "English",
volume = "22",
pages = "826--829",
journal = "Journal of Infection and Chemotherapy",
issn = "1341-321X",
publisher = "Elsevier BV",
number = "12",

}

TY - JOUR

T1 - Cytomegalovirus colitis in a patient undergoing postoperative adjuvant chemotherapy for lung adenocarcinoma with uracil-tegafur

AU - Hayashi, Hideyuki

AU - Komatsu, Yoshito

AU - Uchida, Takumi

AU - Abe, Nobuhiko

AU - Ito, Ken

AU - Hirata, Kouji

AU - Matsuda, Kana

AU - Fujinaga, Akira

PY - 2016/12/1

Y1 - 2016/12/1

N2 - When we examine a patient with symptoms of acute enteritis in the course of chemotherapy with oral fluoropyrimidines such as uracil-tegafur (often referred to as UFT), we usually suspect 5-fluorouracil-induced enterocolitis. In case of persistent clinical symptoms despite discontinuation of chemotherapy, cytomegalovirus colitis should be considered in the differential diagnosis of chemotherapy-induced enterocolitis. We herein report the case of a patient who underwent surgery for lung adenocarcinoma followed by postoperative adjuvant chemotherapy with uracil-tegafur and was diagnosed as having cytomegalovirus colitis during the therapy. In the course of chemotherapy, cytomegalovirus colitis occasionally occurs even though the patient does not experience severe myelosuppression; thus, it is necessary that we recognize its potential occurrence.

AB - When we examine a patient with symptoms of acute enteritis in the course of chemotherapy with oral fluoropyrimidines such as uracil-tegafur (often referred to as UFT), we usually suspect 5-fluorouracil-induced enterocolitis. In case of persistent clinical symptoms despite discontinuation of chemotherapy, cytomegalovirus colitis should be considered in the differential diagnosis of chemotherapy-induced enterocolitis. We herein report the case of a patient who underwent surgery for lung adenocarcinoma followed by postoperative adjuvant chemotherapy with uracil-tegafur and was diagnosed as having cytomegalovirus colitis during the therapy. In the course of chemotherapy, cytomegalovirus colitis occasionally occurs even though the patient does not experience severe myelosuppression; thus, it is necessary that we recognize its potential occurrence.

KW - 5-Fluorouracil-induced enterocolitis

KW - Adverse effect

KW - Chemotherapy

KW - Cytomegalovirus colitis

KW - Lymphopenia

KW - Uracil-tegafur

UR - http://www.scopus.com/inward/record.url?scp=84995400131&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84995400131&partnerID=8YFLogxK

U2 - 10.1016/j.jiac.2016.07.009

DO - 10.1016/j.jiac.2016.07.009

M3 - Article

C2 - 27527253

AN - SCOPUS:84995400131

VL - 22

SP - 826

EP - 829

JO - Journal of Infection and Chemotherapy

JF - Journal of Infection and Chemotherapy

SN - 1341-321X

IS - 12

ER -